Hail, Pope
- When
- June 30, 1:45 PM CST to 1:50 PM CST
- Where
- Pope County, 2 mi N of Golconda
- Measured
- 1 in hail
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.400, -88.483
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 30, 11:05 AM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1205 PM CDT THU JUN 30 2005 THE OUTFLOW BOUNDARY HAS MADE FOR AN INTERESTING FORECAST FOR THE REMAINDER OF THE DAY. LATEST TRENDS INDICATE THAT THE BOUNDARY IS LOSING SOME STEAM AND LITTLE DEVELOPMENT IS DEVELOPING NEAR IT...AND THAT WAS OVER THE HIGHER TERRAIN IN SOUTHEAST MISSOURI. NOT SURE ABOUT THE CAP STRENGTH OR QUALITY OF MOISTURE AVAILABLE FOR CONVECTION THIS AFTERNOON. IF STORMS CAN DEVELOP IN THE AREA...WILL HAVE DECENT INSTABILITY...BUT PATHETIC WIND FIELDS. THE STORMS WILL DRIFT EAST AND NOT BE VERY ORGANIZED. WIND AND HAIL WOULD CONTINUE TO BE THE PRIMARY CONCERNS. THE OUTFLOW HAS ALSO SLOWED DOWN HEATING OVER SOUTHERN ILLINOIS...WHICH COULD KEEP US JUST UNDER HEAT ADVISORY CRITERIA UP THERE. DECIDED TO EXPAND THE HEAT ADVISORY OVER THE FAR EASTERN COUNTIES...SO THAT THE ENTIRE AREA IS IN THE ADVISORY. THAT SAID...WE MAY NOT REACH CRITERIA FOR VERY LONG IN MANY LOCATIONS. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...HEAT ADVISORY UNTIL 6PM ALL COUNTIES. .MO...HEAT ADVISORY UNTIL 6PM ALL COUNTIES. .IL...HEAT ADVISORY UNTIL 6PM ALL COUNTIES. .IN...HEAT ADVISORY UNTIL 6PM ALL COUNTIES. && DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 508 AM CDT THU JUN 30 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-011000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 508 AM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE ENTIRE REGION. AT THIS TIME...IT APPEARS THE MAIN HAZARDS WILL BE DAMAGING WINDS AND HAIL. A COLD FRONT IS FORECAST TO MOVE FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION LATE THIS AFTERNOON INTO TONIGHT. THE AIRMASS WILL BE VERY UNSTABLE ALONG AND AHEAD OF THE FRONT. CHANCES FOR THUNDERSTORMS WILL LINGER INTO FRIDAY MORNING. ADDITIONALLY...TEMPERATURES AHEAD OF THE FRONT ARE FORECAST TO SOAR INTO THE MID TO UPPER 90S THIS AFTERNOON. COUPLED WITH THE HUMIDITY...HEAT INDEX VALUES WILL LIKELY REACH 100 TO 105 DEGREES. IN SOME LOCATIONS...THE HEAT INDEX WILL REACH EVEN ABOVE 105 DEGREES. IF THUNDERSTORMS DEVELOP EARLY ENOUGH IN THE DAY...THAT COULD SERVE TO LIMIT THE AREAL EXTENT AND LEVEL OF HIGH HEAT INDICES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY AND WEDNESDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND TONIGHT.
The Paducah radar (KPAH), 45 km away, was scanning. The volume nearest the first event began at 19:44 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Two thunderstorm microbursts occurred along Route 146. Both damage areas were about one-half mile in length. The northern microburst, which was less than 200 yards wide, blew down numerous large limbs and uprooted at least one large tree. Between two and three miles south of there, another larger and stronger microburst damaged several structures. The damage area, which was about one-third of a mile wide, was at the intersection of Eddyville Road and Route 146. A porch roof was blown over a house, causing damage to the house's roof. Another house was partially unroofed, and a third house received minor damage. Most of the roof of a large metal workshed/storage building was torn off. Minor damage occurred to a smaller shed. Eight trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453838, 5453837, 5453839, 5453840.